Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 2020, 4:54 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 36 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 8, 2020, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:58 PM CDT | HAIL 1.75 | 11 W Lawrenceburg, TN | RECEIVED A REPORT OF GOLF BALL SIZE HAIL ON PONDFIELD ROAD. |
| Apr 8, 5:01 PM CDT | TSTM WND DMG | 8 Wsw Lawrenceburg, TN | REPORT OF TREE ON POWER LINE THAT STARTED A FIRE, KNOB CREEK ROAD. TIME ESTIMATED VIA RADAR. |
| Apr 8, 5:14 PM CDT | TSTM WND GST 58 | 6 Nne Loretto, TN | REPORT OF A WIND GUST OF 50 TO 60 MPH BY A TRAINED SPOTTER. LOCATION IS 8 MILE SOUTH OF LEOMA. TIME ESTIMATED VIA READAR. |
| Apr 8, 5:30 PM CDT | TSTM WND DMG | 7 Nw Minor Hill, TN | NUMEROUS TREES DOWN WITH ROOF DAMAGE TO SEVERAL HOMES IN THE 400 AND 500 BLOCK OF REVILO ROAD |
| Apr 8, 5:34 PM CDT | TSTM WND DMG | 7 Nw Minor Hill, TN | REPORT OF A 12 DIAMETER TREE DOWN ON UNION HILL CHURCH. ALSO MULTIPLE REPORTS OF TREES DOWN IN THIS AREA. TIME ESTIMATED VIA RADAR. |
| Apr 8, 5:34 PM CDT | TSTM WND DMG | 7 Nw Minor Hill, TN | REPORT OF A 12 DIAMETER TREE DOWN ON UNION HILL CHURCH. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
892
WUUS54 KOHX 082154
SVROHX
TNC055-099-082230-
/O.NEW.KOHX.SV.W.0070.200408T2154Z-200408T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
454 PM CDT Wed Apr 8 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Lawrence County in Middle Tennessee...
Southwestern Giles County in Middle Tennessee...
* Until 530 PM CDT.
* At 454 PM CDT, a severe thunderstorm was located 9 miles west of
Lawrenceburg, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceburg, Ethridge, Goodspring and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3517 8758 3529 8758 3536 8757 3532 8705
3506 8712
TIME...MOT...LOC 2154Z 281DEG 23KT 3526 8750
HAIL...1.00IN
WIND...60MPH
$$
103 follow-up statements
985
WWUS54 KOHX 082158
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
458 PM CDT Wed Apr 8 2020
TNC055-099-082230-
/O.CON.KOHX.SV.W.0070.000000T0000Z-200408T2230Z/
Lawrence TN-Giles TN-
458 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAWRENCE AND SOUTHWESTERN GILES COUNTIES...
At 458 PM CDT, a severe thunderstorm was located 7 miles west of
Lawrenceburg, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Ethridge, Goodspring and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3517 8758 3529 8758 3536 8757 3532 8705
3506 8712
TIME...MOT...LOC 2158Z 281DEG 23KT 3525 8746
HAIL...1.75IN
WIND...60MPH
$$
10369
WWUS54 KOHX 082206
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
506 PM CDT Wed Apr 8 2020
TNC055-099-082230-
/O.CON.KOHX.SV.W.0070.000000T0000Z-200408T2230Z/
Lawrence TN-Giles TN-
506 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAWRENCE AND SOUTHWESTERN GILES COUNTIES...
At 505 PM CDT, a severe thunderstorm was located near Lawrenceburg,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Ethridge, Goodspring and Leoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3517 8758 3527 8754 3535 8748 3532 8705
3506 8712
TIME...MOT...LOC 2205Z 281DEG 23KT 3524 8740
HAIL...1.00IN
WIND...60MPH
$$
10596
WWUS54 KOHX 082214
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
514 PM CDT Wed Apr 8 2020
TNC055-099-082230-
/O.CON.KOHX.SV.W.0070.000000T0000Z-200408T2230Z/
Lawrence TN-Giles TN-
514 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL LAWRENCE AND SOUTHWESTERN GILES COUNTIES...
At 514 PM CDT, a severe thunderstorm was located over Lawrenceburg,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lawrenceburg, Leoma and Goodspring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3517 8758 3524 8747 3531 8741 3525 8707
3506 8712
TIME...MOT...LOC 2214Z 281DEG 23KT 3523 8733
HAIL...1.00IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 8, 3:20 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Nashville TN 320 PM CDT Wed Apr 8 2020 .DISCUSSION... The focus of the forecast remains on the threat of severe weather overnight tonight. The main threats continue to be damaging winds and large hail, however an isolated tornado is possible. The best timing for severe storms will be from 10PM to 4AM with the potential for a few strong to severe isolated storms this afternoon and evening. Current airmass is certainly unstable enough to support a few isolated strong to severe storms this afternoon, so expect storms in west TN to continue to move east, but remain south of I-40. Shear and helicity will increase later tonight as low level winds pick up. Forcing ahead of tonight's cold front will provide the lift needed to organize a line of storms and tap into the ample CAPE values we have in place right now. In addition to CAPE between 1500 and 3000 j/kg we also have steep mid level lapse rates in place throughout the evening, which is the reason for our higher than normal large hail threat. If you're staying up and watching for the storms to move into our area, keep an eye out for the development of a line of storms over southern Missouri and eastern Arkansas. This line will race to the east and south ahead of the cold front. Expect storms in the northwest counties between 10PM and 12AM, then in Nashville and the northern Plateau between 11PM and 2AM, and on the southern Plateau between 1AM and 3AM. The line is expected to be oriented from WSW to ENE and some bowing segments with damaging winds possible anywhere along the line. Additional backing of the winds at the surface could increase the tornado threat, but with the current projected low level shear direction tornado threat remains isolated. The flooding threat also remains low thanks to the speed of the system. The entire line should exit Middle Tennessee before sunrise tomorrow morning. Winds will be out of the southwest tomorrow and temperatures should feel substantially cooler. Expect lows in the low 40s and upper 30s on Friday morning. Dewpoints look to be in the 20s, so not expecting much in the way of frost that morning, but calm winds, higher dewpoints and lows in the mid 30s Saturday morning could allow for at least patchy frost for many areas. Precip chances increase on Saturday night as a strong upper trough brings showers and storms to the southeast U.S. Expect storms and possibly around an inch of rain throughout the day on Sunday. Temperatures will fall again on Monday in the wake of the weekend's cold front. && .AVIATION... 18Z TAF DISCUSSION. MVFR cigs look to hold on for a few more hours before VFR cigs return by late afternoon. Chances for showers and thunderstorms will move in later this evening, and especially overnight. Severe storms will be possible, with damaging winds and large hail from around 04Z to 09Z across the area. After storms move out, MVFR cigs will linger for a few hours before VFR cigs return by the end of the TAF period. Southwest winds will pick up tonight to be around 10 knots gusting up to 20 knots, and be out of the northwest after storms move through around 10 knots gusting to 20 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 64 38 57 38 / 70 0 0 0 0 Clarksville 50 62 36 57 37 / 70 0 0 0 0 Crossville 54 59 35 52 32 / 80 20 0 0 0 Columbia 55 65 39 58 36 / 70 10 0 0 0 Lawrenceburg 56 65 39 58 36 / 70 10 0 0 0 Waverly 52 63 37 58 38 / 80 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........Barnwell
Hazardous weather outlook, Apr 8, 5:03 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Wed Apr 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms are likely for all of Middle TN between 9 pm and 3 am tonight. All modes of severe weather are possible, including damaging winds of 60-75 mph, golf ball sized hail or larger, and even an isolated tornado. Please remain weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Special weather statement, Apr 8, 3:27 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
327 PM CDT Wed Apr 8 2020
TNZ056-058-093-082115-
Wayne TN-Lewis TN-Perry TN-
327 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE AND SOUTHERN PERRY COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan, or 9 miles southeast of Lexington, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linden and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3555 8800 3562 8804 3565 8802 3566 8802
3568 8774 3566 8774 3563 8768 3542 8761
3545 8804
TIME...MOT...LOC 2026Z 275DEG 16KT 3555 8828
FBSpecial weather statement, Apr 8, 3:45 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
345 PM CDT Wed Apr 8 2020
TNZ056-058-093-094-082130-
Lawrence TN-Wayne TN-Lewis TN-Perry TN-
345 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEWIS...NORTHERN
WAYNE...NORTHERN LAWRENCE AND SOUTHWESTERN PERRY COUNTIES UNTIL 430
PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Linden, moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Clifton, Ethridge, Flatwoods and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 8802 3548 8799 3550 8798 3553 8798
3555 8800 3543 8746 3534 8729 3518 8749
3534 8801 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2044Z 283DEG 31KT 3547 8796
FBLocal storm report, Apr 8, 4:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL WAYNESBORO 35.32N 87.76W
04/08/2020 E1.00 INCH WAYNE TN EMERGENCY MNGR
RECEIVED A REPORT OF 1"HAIL. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER OHX2000277
FBSpecial weather statement, Apr 8, 4:43 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
443 PM CDT Wed Apr 8 2020
TNZ008-027-028-082215-
Davidson TN-Wilson TN-Sumner TN-
443 PM CDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...
SOUTHEASTERN SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 515 PM
CDT...
At 442 PM CDT, trained weather spotters reported a strong
thunderstorm over Mount Juliet, or 12 miles east of Nashville, moving
northeast at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood, Hermitage,
Rural Hill, Belinda City, Old Hickory, Bledsoe Creek State Park,
Dickerson Chapel Recreation Area, Percy Priest Lake and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 217 and 238.
Interstate 840 between mile markers 67 and 76.
LAT...LON 3637 8627 3635 8628 3634 8627 3630 8627
3631 8625 3634 8625 3635 8623 3634 8622
3634 8621 3632 8619 3632 8617 3605 8641
3607 8647 3610 8652 3609 8652 3616 8672
3644 8651
TIME...MOT...LOC 2142Z 218DEG 24KT 3618 8656
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:27 PM CDT | Special Weather Statement | OHX | Perry | 48 min |
| Apr 8, 3:45 PM CDT | Special Weather Statement | OHX | Wayne | 45 min |
| Apr 8, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 37 min |
| Apr 8, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Apr 8, 4:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| Apr 8, 5:11 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Apr 8, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 33 min |
| Apr 8, 5:42 PM CDT | Special Weather Statement | OHX | Lawrence | 33 min |
| Apr 8, 5:46 PM CDT | Special Weather Statement | OHX | Dickson | 44 min |
| Apr 8, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 40 min |
| Apr 8, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 34 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Trousdale | 32 min |
| Apr 8, 6:25 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.